Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Singulair and Suicide risk
Watch this 
View More Posts Ignore
Some of my patients as well as DS members have asked me about this so here is the info:

1) On March 27 the FDA issued an early communication regarding the agency's investigation of a possible association between the use of Singulair (montelukast) and behavior/mood changes, suicidality (suicidal thinking and behavior), and suicide.
2) The FDA anticipates that it may take up to 9 months to complete the ongoing evaluation of the data it has received.
3) The agency is reviewing the postmarketing reports on this subject, and it has requested that Merck evaluate Singulair study data for more information about suicidality and suicide.

IMPORTANT:
1) The FDA has NOT concluded a causal relationship exists between Singulair and suicide, and the agency is NOT advising health care professionals to discontinue prescribing this product.
2) The FDA has not reached a conclusion about whether this information warrants any regulatory action at this time.

TO SUM IT UP:
Health care professionals like myself, patients and caregivers should monitor patients taking Singulair for suicidality and changes in behavior and mood and obviously report them (to the FDA's MedWatch Adverse Event Reporting program by phone: 1-800-332-1088, by fax: 1-800-FDA-0178, OR online https://www.fda.gov/medwatch/repor...

Dr O.
Posted on 03/28/08, 11:40 am
5 Replies Add Your Reply
Reminder: This is a support group for Environmental Allergies. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/29/08  8:17pm
" I remember being on that stuff for my nose, it made me feel real tired, i was already depressed and it made me feel more depressed and more suicudal. I just felt so unreal, it is very helpful for breathing probs but,it does alter the mind. I thought it was just me. Im not just saying this but tht singulair is something else. "
View More Posts Ignore
Reply #2 - 04/01/08  2:13pm
" I think more of us are on more an one medication. I take prednisone, advair, sinular, albutural. Who can say what makes you feel depressed? I also take effector and zanax. Still fell into a serious depression a few years ago. What was the cause the meds or my head? The doctor blammed everything on me saying I had problems...bla bla...bla...Medication is scary. "
View More Posts Ignore
Reply #3 - 04/15/08  8:43pm
" Hi Everyone, I'm new.

I was taking Singular and my Dr. has had me stop (1 month trial). I am now sleeping better, but am very tired now. My head (cognitive) is better.

But, I have had problems with controlling allergies/asthma recently (hosp. in Dec.). I am trying to stay positive. I too am on multiple meds.

I (personal opinion) think some of the emotional, depression, mood swings; may also be due to having a chronic illness. You know that come Spring, Summer, and Fall; you're going to be SOL.
I have chemical sensitivity, so add Winter to that list! (Fragrances, cleaners, etc...)

Keeping positive is essential!! I came to the conclusion that if I didn't fit into the "normal" world I would create a world that I did fit into and find a way to be as healthy and productive as possible.

Sometimes it works and sometimes.....well, you know.

Hope everyone is well, try and stay away from the pollen, etc. But, if not remember tomorrow is another day and maybe the "stuff" will be gone; at least for a little while.

Take care everyone
Ann "
View More Posts Ignore
Reply #4 - 12/21/08  10:06am
" Just found this post on Singular. I sure hope my new allergist isn't mad at me. He gave me samples of singular to take; but after reading the package insert, I decided I would not try it. The side effects are just too scary. If I had to choose between the headaches forever and taking it, I might try it. But I know the headaches will go away after I start allergy shots again; at least they did before. Thanks for describing your experiences with it. "
View More Posts Ignore
Reply #5 - 12/29/08  5:15pm
" The thing about medication there is no one pill fix all solution, so you can react totally different to it, then someone else. Some medication works but for short periods. When I was taking weekly shots I felt better, but cannot do that now (bummer). "

Add Your Reply
Advertisement


More From Around the Web